I recently discontinued Prozac (for Fibromyalgia pain) and I had no ill effects atall.
How long have you been taking it? I do believe that will make a bit of a difference. Some people do notice effects when discontinuing any antidepressant, but you may have none.
Best wishes to you,
Hi lauram563. I have to agree with sweet lemon. The key is how long you have been on it and how much you were taking. I was on zoloft, the sister drug to prozac. Prozac has a very long half life, meaning that it takes a very long period of time to break down in your body and so as a result for it to leave your system. It can often still be discovered in your system weeks after you've stopped taking it. Having said that, because it stays in your body for such a long time, the chances of any withdrawal, side effects are slim to begin with. Zoloft, on the other hand has a short half life, it leaves your system much faster than prozac, hence more chances of feelings of discomfort, side-effects. Hope that this might have been helpfull, the best to you.
in the past i have switched from prozac to celexa and experienced the bloating, water retention, and even weight gain. lexapro and celexa are basically the same meds, so i wouldn't try the lexapro if you switch. i would talk to your doctor about these symptoms, even if they say it shouldn't be causing those symptoms, many people can have completely different and new side effects of medications other than those listed. I reccommend switching to zoloft in the SSRI family or try another group called SNRI's and try pristiq.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2010 • 13 answers
Posted 22 Jul 2011 • 3 answers
Prozac & Wellbutrin together should I expect to gain weight? What other side effects should I expec?
Posted 22 Dec 2011 • 4 answers
Posted 14 Nov 2012 • 4 answers
Posted 7 Apr 2015 • 3 answers